Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Swollen knee joint due to over stretching. Using ice . Need immediate medical attention?

I am a 67 year old healthy female and since 2 weeks I have got a swollen knee joint due to overuse and stretching. I used ice and rest as a treatment but the swelling does not seem to disappear. I hardly could step on my foot for a couple of days but now my limping is quite ok. I got a doctor's appointment in 5 days time but I wonder if I should attend the Hospital's emergency centre

Thank you for some advice
M. Louis
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hello, as 2 weeks have already passed, it's not a medical emergency. What you can do is elevate the lower limb above heart level in lying down position and use some crepe bandage on knee above a layer of cotton or medical stockingette. Continue using ice compress and take some analgesic cum anti inflammatory medication. This swelling might be due to some ligament sprain or partial tear.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor